MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPECT PULMONARY; BRONCHOSCOPE (FLEXIBLE OR RIGID)

BOSTON SCIENTIFIC CORPORATION EXPECT PULMONARY; BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number M00558220
Medical Device Problem Codes Material Twisted/Bent (2981); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block e1: initial reporter facility name: (b)(6).Block d2b: the remaining pro code (product code) is fcg; reported here as pro codes (product codes) exceeded the character limit for the designated field.Block g4: the remaining premarket/510(k) are k151895 and k163248; reported here as premarket/510(k) exceeded the character limit for the designated field.Block h6: imdrf component code g0600601 captures the investigation analysis of punctured sheath.Block h11: an expect pulmonary needle was received for analysis.Visual examination of the returned device found the working length (near to the luer) and the needle were kinked, also, the needle punctured the sheath.The reported event was confirmed.Based on the available information, it was found that the working length was kinked near to the luer, this failure could be caused when the handle is not grabbed or secured carefully, the weight of the device itself can bent the working length, it can also happen that if excessive force is being used to grab any of the components of the device, these can fail and get affected by this manipulation.Also, the needled was kinked.Needle kinked could be caused if excessive force is used in order to complete the punctures needle in the procedure, and if it was tried to extend the needle while it is bent it can cause the sheath to be punctured.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that an expect pulmonary needle was used in the seven groups of lymph nodes during an endobronchial ultrasound-guided transbronchial needle aspiration (ebus-tbna) procedure on (b)(6) 2025.During the procedure, the needle out of the sheath had great resistance, needle appearance deformation.The procedure was completed using another expect pulmonary needle.There were no reported patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.This event has been deemed a reportable event based on the investigation results; the needle punctured the sheath.Please see block h11 for full investigation details.

Brand Name
EXPECT PULMONARY
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key22420117
Report Number3005099803-2025-03073
Device Sequence Number8700085
Product Code EOQ
UDI-Device Identifier08714729861409
UDI-Public(01)08714729861409(17)271008(10)35019902
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151315
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00558220
Device Catalogue NumberM00558220
Device Lot Number0035019902
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2025
Initial Report FDA Received Date07/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age45 YR
Patient SexMale
Patient Weight75 KG